68430members
360005posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Dexamethasone side effects

21 REPLIES 21
Highlighted
Member

Re: Dexamethasone side effects

I've just started Dex steroids today for skull mets and am to take them for about a month starting rads soon for skull mets so to take them through that and for a while after. I've noticed today I seem to be a bit short of breath is that normal too? They sound delightful but hoping they will sort the headaches and nausea though. X
Highlighted
Member

Re: Dexamethasone side effects

Thanks for your replies. The metrogel seems to be clearing it up, albeit far too slowly for my liking! Brilliant day today is turning out to be as my hair has started to fall out! I do have a wig, scarves & hats ready but it is still upsetting as you know.

Helen x

Highlighted
Member

Re: Dexamethasone side effects

Helen it's the dex I had and have the same but it's like different, spreads quicker and seems quite a spreader just try not to touch it coz it does spread.....one of the many joys of dex. Bec I've been on steroids 6 months now high dose coz my recurrent brain tumour is growing do i have t be. Lots of crazy side effects and iver 2 weeks my fat moon face has turned to what they csll cushingoid face its doubled in bloody size! Long term use though has caused that don't wanna scare you! But yes rash acne etc defo dex xxxx
Highlighted
Member

Re: Dexamethasone side effects

Could also be follicular is which is an opportunistic infection which takes advantage of lowered immunity. It looks a bit like acne. My husband had this, and needed antibiotics to clear it up.

Highlighted
Member

Re: Dexamethasone side effects

Sorry meant helen44 x
Highlighted
Member

Re: Dexamethasone side effects

Havent had rash yet helen12 but an acne type rash is listed on my paperwork as a se of docetaxel 😯
Dont think its the steroids. Hope its not too troublesome for you xxx
Highlighted
Member

Re: Dexamethasone side effects

Hi

Woke up this morning to a face that was literally covered with an acne-like rash! Very attractive! Not sure whether it is a side effect of dexamethasone (last taken 5/11) or the docetaxol? The GP at my local hospital has prescribed Metrogel for acne rosacea so I will give that a go.

Anyone else had the same?

Helen x

 

Highlighted
Member

Re: Dexamethasone side effects

I've been on them for a while aswell - and yes my face is a big moonface most of the time! Also now got a bright red forehead from the WBR. Hair has literally come out in the last two days really quickly so am right back looking like a total delight! My radiologist started reducing my dosage about half way through radiotherapy - they need to take you off them quite slowly but once they start weaning you off it should all sort itself out!  6 months is a very long time to be on them and 8mg a day is quite a large dose still!

Highlighted
Member

Re: Dexamethasone side effects

God these steroids!!! They keep you going but are just something else arent they! I've been on them 6 months and on 8mg a day so the moon face and weight thing been charming ... Not. But the last week my fave suddenly swelled up massively very quickly and I was concerned something serious was happening to be but the oncologist said steroids can do that, be quite gradual then suddenly take off hence my face suddenly so huge! Has anyone else found this? Lofs of love from big faces hamster cheeks 😉 xxx
Highlighted
Member

Re: Dexamethasone side effects

Bev, I had that and was told it was oral thrush due to chemo. They gave me tablets to take it away and I take these every so often if it comes back. Not sure if that's the same as yours but might help a bit?
Highlighted
Member

Re: Dexamethasone side effects

Hi all please can anyone advise on best treatment for the horrid dex spots/acne?! I've been on these for 6 months and really breaking out in them now!!! Thanks x
Highlighted
Member

Re: Dexamethasone side effects

No not cold at all. Just spaced out! Yes breads a good idea. Although with this appetite half of its gone already. Will be doing another tomorrow so that the rest of the family can have some too hehe!
Lots love xxxxx
Highlighted
Member

Re: Dexamethasone side effects

Strangely enough I was thinking of making bread too.....well putting the bread maker on.

Can I ask if the Dex makes you feel cold? My OH keeps shivering and waking up at night very cold.

Member

Re: Dexamethasone side effects

Oh no....here we go again! Its 4.40am and once again wide awake on dexamethasone!  Got up had nice cup of tea and trying so hard not to eat ....AGAIN !

Only one thing for it....make bread yes!  There'll be lovely aromas then coming from the kitchen when they all get up ♥

What are your plans for today ladies?  

Love to you all......bev xxxxxxx

Highlighted
Member

Re: Dexamethasone side effects

Me too Lynda. 4mg from today for a week then reviewed in steroid clinic on 4th sept. Hope I wont have to stay on them longterm...will be the size of a house....I'm always so hungry!!

Highlighted
Member

Re: Dexamethasone side effects

Thanks for that. OH has also been very dizzy recently which we put down to the after effects of radiotherapy. But maybe that is the Dex too.

He is on a reducing dose as well, down to 4mg a day now, and tailing off completely next week.

Highlighted
Member

Re: Dexamethasone side effects

Thanks lynda. Yes j do remember opal fruits! Will have to try them for the taste problem. Ive been eating oranges as they seem to dispel it but its short lived. Also having lot of dizziness but thats listed as a side effect too. I feel like I'm walking sideways all the time!
Reducing dose by half from today so maybe will be better xxxxxx
Highlighted
Member

Re: Dexamethasone side effects

Hi Bev,

My husband gets the horrid taste. He finds Starbursts (Opal fruits if you are as old as us) help both taste, and also with a dry mouth.

He also has the constant nibbles on dex.

Lynda

Highlighted
Member

Re: Dexamethasone side effects

Still on my phone which has predictive text! Computer is at repair shop getting new hard drive! Anyway off to the vale today lookng at medieval church wall paintings!.

Highlighted
Member

Re: Dexamethasone side effects

Thanks pam...think it is the dexa. I just googled side effects and its common. Horrid though!
Thanks for the "bevy" ....this is my name at home and it really made me smile 😀😀
Hope things are going well for you xxxx
Highlighted
Member

Re: Dexamethasone side effects

Hi Bevy. I took high dose steroids for a while when I had radioththerapy to my back.


I remember not sleeping but no bad taste in mouth...although I may have forgotten!....I don't get a bad mouth taste with caprcitabine either?......Hope it settles.xx

Highlighted
Member

Dexamethasone side effects

Hi ladies...after your advice again. Has anyone been on dexamethasone 8mg a day steroids? Ive been on them just a week and reducing them from tomorrow to 4mg a day. Only have to take for 2 weeks for breathlessness  and then will be assessed.

But for the last 3 days I've had the most vile taste in my mouth and can't shift it....is this from the steroid rather than the capecetabine? 

Ive also got the usual s/e of steroids ......the CONSTANT EATING!!  I'm eating an orange or yoghurt after every meal to kill the foul taste in my mouth but thats only temporary too.

love bev xx